MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE OCT SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION

NUVASIVE, INC. NUVASIVE OCT SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 8970000
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of explanted components as well as associated instrumentation noted that the lock screws exhibited markings consistent with cross-threading, although the screws remained functional.Evaluation of instrumentation noted no failure to tighten to specified torque level.The event appears to be related to incorrect engagement of lock screws and polyaxial screws; the cause of this is unclear.One polyaxial screw separated from bone, suggesting an impact may have occurred, although that has not been confirmed.Review of labeling notes: "potential risks identified with the use of this system, which may require additional surgery, include:bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra,.".
 
Event or Problem Description
On (b)(6) 2017 a six-level posterior cervical fixation was performed.On (b)(6) 2017 it was reported a revision surgery was performed due to loosening of multiple lock screws.No injury was reported.

Brand Name
NUVASIVE OCT SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6452386
Report Number2031966-2017-00037
Device Sequence Number875049
Product Code MNI
UDI-Device Identifier00887517397133
UDI-Public00887517397133
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150474
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8970000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1